Alert archive / California / Wind Advisories in 2017
Wind Advisory 50, NWS Los Angeles, CA
NWS Los Angeles, CA issued this wind advisory at May 31, 2017, 1:43 PM PDT. It took effect at May 31, 2017, 5:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- May 31, 2017, 1:43 PM PDT (20:43 UTC)
- In effect from
- May 31, 2017, 5:00 PM PDT
- Expired
- Jun 1, 2017, 3:00 AM PDT
- In force
- 10 hr
- Issued by
- NWS Los Angeles, CA
The text
As transmitted.
782 WWUS76 KLOX 312043 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 143 PM PDT Wed May 31 2017 ...WINDY CONDITIONS ALONG THE WESTERN PORTION OF THE SANTA BARBARA SOUTH COAST TONIGHT... .Mild Sundowner conditions are expected along the Santa Barbara County south coast this evening. The northerly winds will begin to the west of Gaviota and will build to include the area along the coast from Point Conception to east of Refugio State Beach. Expecting winds to peak between 8 and 10pm. CAZ039-010500- /O.NEW.KLOX.WI.Y.0050.170601T0000Z-170601T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 143 PM PDT Wed May 31 2017 ...WIND ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO 3 AM PDT THURSDAY... The National Weather Service in Los Angeles/Oxnard has issued a Wind Advisory, which is in effect from 5 PM this afternoon to 3 AM PDT Thursday. * WINDS AND TIMING...Northerly winds of 20 to 30 mph with gusts to 40 mph will develop later this afternoon and continue through this evening * IMPACTS...Winds may make driving high profile vehicles difficult, especially along coastal Highway 101. PRECAUTIONARY/PREPAREDNESS ACTIONS... When driving, use extra caution. Be prepared for sudden gusty cross winds. && $$
1 follow-up statement
850 WWUS76 KLOX 011014 NPWLOX URGENT - WEATHER MESSAGE National Weather Service Los Angeles/Oxnard CA 314 AM PDT Thu Jun 1 2017 CAZ039-011115- /O.EXP.KLOX.WI.Y.0050.000000T0000Z-170601T1000Z/ Santa Barbara County South Coast- Including the cities of Santa Barbara, Montecito, and Carpinteria 314 AM PDT Thu Jun 1 2017 ...WIND ADVISORY HAS EXPIRED... Wind advisory has been allowed to expire across the Santa Barbara South Coast this morning. There will be local gusts to 35 mph around the Refugio area over the next few hours. Another wind advisory might be needed once again for this afternoon and evening for the Santa Barbara South Coast for areas west of Refugio. $$ Kaplan/Munroe
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this wind advisory went out at May 31, 10:45 AM PDT, 2 hours 58 minutes earlier.
Area forecast discussion, May 31, 10:45 AM PDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
1045 AM PDT Wed May 31 2017
.SYNOPSIS...
An upper level trough will cause the marine layer to deepen
affecting areas west of the mountain coastal slopes today with
cloudy conditions. Drizzle or light rain is possible this morning
in some locations. Weak high pressure will bring modest warming
Thursday through Saturday.
&&
.SHORT TERM...(TDY-FRI)
Trace amounts of rain have fallen in SLO and SBA Counties this
morning as a band of high clouds associated with the trough
passed over the area. This band should be out of the area within
the next hour or so although some high clouds will remain for most
of the day. Drizzle is common this morning under the stratus
along the coasts and inland valleys, but there should be better
clearing than yesterday.
*** From previous discussion ***
A real hodge podge of a weather day today. A weak cold front is
just off of the Central Coast. There is a 2500 foot marine layer
capped by a moderate inversion. There is moderate onshore flow to
the east but only a weak push to the north. On top of it all
(actually underneath it all) there is a weak Catalina eddy
spinning. Satellite shows an enormous mixture of low mid and high
clouds covering the area. The front will bring a slight chc of a
shower to SLO county this morning. Elsewhere the weak lift from
the trof/front and/or the weak lift from the eddy will bring some
drizzle to the rest of the coasts vlys and cstl slopes. The
afternoon forecast is on the tricky side. The trof in theory
should weaken the marine inversion enough to allow for most of the
the low clouds to dissipate although more than a few beaches will
remain cloudy. SLO and SBA counties should remain mostly cloudy
as mid and high clouds should continue behind the front through
early evening. LA and VTA should see some sunshine as the trof
will bring much less clouds to areas to the south. With all of the
clouds and deep marine layer temps should cool some today. For
reasons that are difficult to explain all of the mdls are
forecasting temps quite a few degrees warmer than seems
reasonable. So the forecast is cooler than all guidance and will
just have to see if this is the right call.
North flow develops tonight. The gales in the outer waters however
will also spin up an eddy. The eddy should bring low clouds to the
LA/VTA coasts. The San Gabriel Vly and maybe some of the east most
portion of the San Fernando Vly. The north winds should keep the
VTA vlys and the most of the SFV clear along with the SBA south
coast. The marine inversion across the Central Coast will be a
little jumbled and marine clouds will be slow to form and may be
patchy. The north flow will also bring some clouds to the north
slopes.
Offshore flow from the north and weakening onshore flow to the
east will allow for a good clearing day on Thursday and look for
Sunny skies everywhere by mid or at worst late morning. Max temps
will bump up 3 to 6 degrees across the area.
Friday will have a little pop up ridge overhead along with
offshore flow from the north and only very weak onshore flow to
the east. Still the strong winds in the outer waters will keep the
eddy spinning so the low cloud picture will look similar to
Thursday's mornings and it looks like the north slope clouds will
also continue. But the morning clouds will clear quickly and then
there will be sunny skies and a nice warm up. Friday will be the
warmest day of the next 7 with plenty of 80s across the interior coasts
and vlys as well as some 90s in the warmest locations.
.LONG TERM...(SAT-TUE)
Both the EC and the GFS agree that the ridge will slowly move to
the east Saturday as a trof approaches from the west. It will
still be a pretty nice day with some morning low clouds across the
coast but a sunny afternoon everywhere. Lowering hgts and a slight
increase in onshore flow will bring a few degrees of cooling but
almost all max temps will be above normal.
Troffing will continue Sunday and Monday and this along with the
increase in onshore flow will bring an increase in marine layer
stratus each day along with a cooling trend. Not too severe a
cooling trend however and max temps will settle in around
seasonal normals.
EC and GFS go off on their separate ways starting Tuesday. More
than likely Tuesday will be pretty similar to Monday with morning
low clouds and near normal temps.
&&
.AVIATION...31/1740Z
At 17Z, the marine inversion at KLAX was 3000 ft deep. The top of
the inversion was at 4100 ft with a temperature of 20 deg C.
Fair confidence in 18z TAFs. Flight cat changes may be off by up
to 90 minutes.
KLAX...Fair confidence in 18z TAF. 30% chance that cigs will drop
to IFR levels between 18Z-20z. 30% chance that cigs could become
SCT between 22-02z.
KBUR...Moderate confidence in 18z TAF.
&&
.MARINE...31/900 AM...
For the Outer Waters, moderate to high confidence in current
forecast. Gales have diminished to SCA level gusts this morning.
By this afternoon GALE WARNINGS will be in effect for the outer
waters through late tonight, except the northern areas from Point
Sal to Point Piedras Blancas will diminish by late evening. 30%
chance that GALE will continue through early Thu morning. Strong
SCA gusts are likely to continue Thursday through Saturday.
For the Inner Waters, moderate to high confidence in current
forecast. For the waters north of Point Sal, SCA level winds are
expected each afternoon/evening through Friday, then drop below
SCA levels on Saturday. For the waters south of Point Conception,
conditions are generally expected to remain below SCA levels
through Saturday, except a SCA has been issued valid this
afternoon for the western portion of the Santa Barbara Channel
through late tonight. The same scenario could occur again Thursday
evening.
&&
.LOX WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
PZ...Small Craft Advisory in effect until 3 AM PDT Thursday for
zone 645. (See LAXMWWLOX).
Small Craft Advisory in effect from 2 PM this afternoon to 3
AM PDT Thursday for zone 650. (See LAXMWWLOX).
Small Craft Advisory in effect until 2 PM PDT this afternoon
for zones 670-673-676. (See LAXMWWLOX).
Gale Warning in effect from 2 PM this afternoon to 10 PM PDT
this evening for zone 670. (See LAXMWWLOX).
Gale Warning in effect from 2 PM this afternoon to 3 AM PDT
Thursday for zones 673-676. (See LAXMWWLOX).
&&
.HAZARD POTENTIAL OUTLOOK...(FRI-TUE)
No significant hazards expected.
&&
PUBLIC...Rorke/jld
AVIATION...MW
MARINE...MW
SYNOPSIS...jld
weather.gov/losangelesThe office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 31, 2:13 AM PDT | Gale Warning | LOX | 30 hr | |
| May 31, 2:13 AM PDT | Small Craft Advisory | LOX | 25 hr |
Nearby
Wind Advisories in California, 2017Every wind advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.